Depersonalization Support Forum banner
1 - 1 of 1 Posts

·
Registered
Joined
·
2 Posts
Hello Everyone!

I apologize for the long post! I was recently prescribed Xanax for panic attacks as needed and had a interesting and uncomfortable experience with it the first time I took it and I was wondering if anyone had a similar experience or if I'm just overthinking (most likely answer).

Basically I was feeling anxious and took a small dose of Xanax, .125mg, even though I am prescribed to take .25mg. I did this because I hate the feeling of being high and sedated since it makes my DP significantly worse during and after (couple days). I was looking to take the edge off of the panic attack so I just cut my dose in half. At first I felt a little calmer but that was prob a placebo of me thinking it was working. About 1.5 hours in I started to get really anxious about nothing. Just an overall tense feeling. At about the 3 hour mark this feeling went away and I was fine. I realize now that this .125 mg dose was prob too small to do anything and had no effect on reducing my anxiety. I wonder if it had any effect on making me feel really anxious for no reason though? A friend of mine had a similar experience with a very low doses of Xanax too. Strange that an anti anxiety med would make you feel anxious. It might be all in my head, but I'm curious if anyone else experienced this at low doses too or at any dose.

At no point that day when I took the Xanax or when I felt anxious was my DP exacerbated at all. I have kind of learned to tune it out when it is mild so I don't notice it as much. The problem was the next day when I woke up I noticed that my DP was very apparent and worse than it had been in a while. It's been a couple of days and my DP it still more intense than usual, but this could be from me being anxious about it and thinking about it (OCD). I'm surprised my DP was exacerbated somehow even though I didn't feel high or sedated at all. It's even more strange that the DP didn't become apparent till the next day when the effect of the drug would have already worn off. Has anyone had any experiences like this the day after taking Xanax? Every post I searched on here people usually have good things to say about Xanax and how it helps their DP. The only times I hear about Xanax making DP worse is when someone abuses it or has withdrawals.

Any advice or insight would be greatly appreciated. I really wanna give this medicine another go to help with my panic attacks before I try something else. I'm hoping this has all been in my head from overthinking and not caused by the medicine. Trying to stay positive here so please tone down any horror/scare stories! Thanks!
 
1 - 1 of 1 Posts
Top